• Craig Roberts Craig Roberts
    January 04, 2009
    can allergies cause severe joint pain
    Craig Roberts Craig Roberts
    January 04, 2009

    I have bben having joint pain for about 18 months, no relief from pain or arthritis meds, got allergy shot for unrelated problems and joint pain was gone within 3 days, but after 6 weeks is starting to return. Can allergies cause severe joint pain?

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • JointsHurting May 22, 2009
    JointsHurting
    May 22, 2009

    I completely get joint pain for the 6 to 10 days of the Spring and the Fall, when my seasonal allergies strike.

    READ MORE
  • JB
    JB
    January 07, 2009
    JB
    JB
    January 07, 2009

    Joint pain is not a common allergy symptom.

     

    Allergy symptoms typically include runny nose, itchy eyes, sneezing, congestion and sometimes hives or rashes.

     

    It is unlikely that your joint pain is caused by an allergic reaction. There are automimmune disorders that can cause joint pain and damage (rheumatoid arthritis is an example, lupus is also known to cause joint pain).

     

    Check with your doctor to rule out more common causes of joint pain such as osteoarthritis or injuries.

    READ MORE
  • itchywitchy September 19, 2009
    itchywitchy
    September 19, 2009

    When I eat certain foods... containing particularly corn syrup and palm oil I awake so stiff and in so much pain the next morning that I can often feel completely incapacitated until whatever it is passes out of my body.  In fact, I will sometimes have accompanying itchy rash on my inner thighs.

     

    I believe this is an allergic reaction.

     

    The only solution for me has been to avoid these additives or the foods which cause the reactions.  Unfortunately, it is hours before the pain arrives so i am forced to suffer through the episodes until i determine the cause.

    READ MORE
  • Fiona May 17, 2010
    Fiona
    May 17, 2010

    I would like to know the answer to this question too.  In February I took a very severe allergic reaction which had been lingering for a while as wheezing and sneezing and itchy eyes.  To Horses where I went to my GP and collapsed and was not breathing (my husband took me).  My children still ride and are taking as many precautions as possibl to keep their clothes etc away from me.  But I am still having effects of the allergy.  Also since February  have had joint and muscle pain.  Which at the moment I am being tested for arthritis etc.  I really believe myself that this is due to my allergy.

    READ MORE
  • KeepTheFunAtHomeCom May 18, 2011
    KeepTheFunAtHomeCom
    May 18, 2011

    I have pain and I am sure it is from seasonal allergies.  Last year for three weeks I was in awful pain from head to toe along with the usual watery eyes, sniffling, red eyes, tightness in chest.   For the first week I thought it was just a cold and it would pass.  The second week I had to get on with life and just dealt with it.  By the third week I began my search on the internet regarding allergies causing pain.

     

    That was when I found a home remedy for allergies that cleared me right up in 3 days.   I continued to take this rememdy daily for 6 months = healthy as a horse.

     

    Since I am not used to having allergies, obviously this Spring is here and the alarms didn't sound in my head to begin the rememedy as this isn't a habit for me yet. 

     

    Needless to say, here I am on the internet again in such awful pain, and my husband just brought home the ingredients for the rememdy.  I am positive this will work because just after drinking it I am feeling a difference.  Not a very big difference, but I am sure this will be resolved in just a few short days now that I am taking care of it like I did last year.

     

    2 oz Braggs Organic Raw Unfiltered Apple Cider vinegar

    splend or any other sweetner to help get it down

    2 Tbsp of Raw, LOCAL honey 0r 2 heaping tsp LOCAL Bee Pollen.

    Put that in a BIG glass of ice water and drink with straw to get the drink past your teeth as this much acid is good for your system but not your teeth.

     

    I hope this helps someone like it has helped me.

     

    xoxo Annmarie

     

    Annmarie Fino

    www.KeepTheFunAtHome.com

     

    READ MORE
  • JCFL October 07, 2010
    JCFL
    October 07, 2010

    I have the same problem and I have been tested for RA factors, celiac disease and my thyroid...all normal/negative.  Yearly physical blood work was all normal too so it's not cancer or anything major.  I'm left with no other option than to assume it's allergy related.  I have indoor allergies and don't really take anything on a daily basis for it, I just constantly have a runny nose, etc.  I don't like the way allergy meds make me feel (drowsy or cracked out) so I just deal with them and blow my nose a lot.

     

    I've had hives on and off now for about 2 weeks that I believe is related to fabric softener, which is weird because I've always used it and I seem to have just developed some kind of allergy to it.  I wake up some mornings and cannot even move because I have so much joint pain and stiffness, happened this morning and it seems to improve throughout the day as I walk and move around more.

     

    I'm only 28 and otherwise healthy so it remains a mystery, but I'm glad to see I'm not alone.  When I can afford it, I will find an allergist and have the whole works done on me to find out exactly what my allergens are.  I suggest you do the same.

     

    READ MORE
  • laurbbfan August 01, 2013
    laurbbfan
    August 01, 2013

    I had a allergic reaction in the hospital after being on IV antibiotics, all my joints froze, couldnt move not even a finger. Doctors coudnt believe that it was an allergic reaction but after ruling everything else out. One specialist said I was having a drug induced lupus reaction, when I researched it usually people get it after extended use of certain meds {18 months or more}

    So its strange why i reacted so fast {48 hrs}.

     

    This was the second time I had this reaction first time 30 years ago and it was with a different antibiotic.

    It took 6 months for all my joints to be back to normal.

    READ MORE
    • catnip
      January 25, 2014
      catnip
      January 25, 2014

      Do you remember the names of the antibiotics?  Many antibiotics are toxic and cause the immune system to flare.  I have found that the first couple of days, an antibiotic would suppress my immune system and I would feel better, but then a huge immune response to the med would cause my joints and muscles to hurt severely, especially the knees.  My mother was in agony and hurt all over from the IV antibiotics she was on in the hospital.  Clindamycin, or Cleocin, caused her CDiff infection and was accidentally given to her again during her final hospitalization affecting her ability to breathe.  She was also allergic to penicillin and had had anaphylaxis from it in the past.  I reacted with severe knee pain, back pain, and hand and leg cramps to a root canal and what was put in the tooth.  Walnuts and wheat have a similar effect.  I'm allergic to latex, and some foods cross react.  Nickel and some metals have caused reactions, too.  I've found that taking some Vit. C helps and fresh lemon squeezed into a glass of water.  I want to add that there were never any labs indicating an infection, and just my symptoms were being treated of a possible infection.  One time it was just a latex reaction from dental exposure.  Another time it was from a whiplash car injury that caused some brain and nerve trauma resulting in abdominal cramping and symtpoms of a UTI.  I've found that to be healthy, staying away from doctors as much as possible is best.  Perhaps they mean well, or are influenced by drug companies, but drugs and invasive testing and radiation can be very harmful.

      READ MORE
    • laurbbfan
      January 26, 2014
      laurbbfan
      January 26, 2014

      I was recovering from majour surgery on my back and had a severe bladder infection, so they started me on cipro which is what they are assuming caused the reaction.

      I am also allergic to all families of penicillan, again I was in the hospital with a really bad lung infection and was on iv antibiotics when I had the same reaction with the joints. Scared me because I thought I was paralized. Now if I have any penicillan family I react instantly with swelling, rash and burning {iv antibiotics}.

       

      I will need to go in for extensive testing if I want to figure out why this is happening and I really dont want to!  Just keep me away from them and I am fine.

       

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.